MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon rupture and detachment occurred requiring additional intervention.The 100% stenosed target lesion was located in the mildly tortuous and mildly calcified shunt limb.A 3.5-4/4t/90 symmetry balloon catheter was advanced for dilation.However, during initial inflation at 12 atmospheres, the balloon ruptured immediately.A rupture was identified, and deflation was performed several times.During removal, the balloon was stuck on the tip of the sheath and could not be removed properly.An attempt was made to remove the balloon while rotating it, but only the balloon catheter was removed while being lifted and balloon part was remained inside the body.A biopsy forceps was then inserted, and the balloon remnant was collected.Echocardiography confirmed that there was no retention in the body.The procedure was completed with a different device and the patient was in good condition post procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: sv/3.5-4/4t/90 was received for analysis.A visual examination identified a complete balloon circumferential tear located approximately at the distal edge of the proximal markerband.This type of damage most probably occurred when the device was being withdrawn through the sheath.The rated burst pressure for this balloon is 15 atmospheres as per symmetry specification.A visual and tactile examination found the shaft of the device to have completely separated at a location proximal of the distal tip bond and severely stretched distal of the proximal markerband.A visual examination observed that the distal section of the device including the distal markerband, a section of balloon material, a section of shaft and tip of the device was not returned for analysis.The proximal markerband was undamaged in the correct position on the device.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16899059
Report Number2124215-2023-19500
Device Sequence Number5561717
Product Code LIT
UDI-Device Identifier08714729181736
UDI-Public08714729181736
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2025
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0029429601
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/18/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE, 18; GUIDEWIRE, 18
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale